Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 111, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at May 18, 2012, 5:26 PM CDT for Madison County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2012, 5:26 PM CDT (22:26 UTC)
- Expired
- May 18, 2012, 6:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 49 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
384 WUUS54 KHUN 182226 SVRHUN ALC089-182300- /O.NEW.KHUN.SV.W.0111.120518T2226Z-120518T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 526 PM CDT FRI MAY 18 2012 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MADISON COUNTY IN NORTH CENTRAL ALABAMA... * UNTIL 600 PM CDT * AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RYLAND...OR ABOUT 6 MILES EAST OF HUNTSVILLE...AND MOVING WEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... HAMPTON COVE... HUNTSVILLE...ALABAMA A AND M UNIVERSITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3459 8659 3481 8666 3484 8646 3468 8640 TIME...MOT...LOC 2226Z 070DEG 2KT 3475 8649 $$ KULA
2 follow-up statements
223 WWUS54 KHUN 182243 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 543 PM CDT FRI MAY 18 2012 ALC089-182300- /O.CON.KHUN.SV.W.0111.000000T0000Z-120518T2300Z/ MADISON AL- 543 PM CDT FRI MAY 18 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL MADISON COUNTY... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED BETWEEN RYLAND AND HUNTSVILLE...MOVING WEST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALABAMA A AND M UNIVERSITY PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3466 8661 3481 8666 3479 8645 3470 8643 TIME...MOT...LOC 2243Z 096DEG 5KT 3476 8653 $$ KULA
473 WWUS54 KHUN 182252 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 552 PM CDT FRI MAY 18 2012 ALC089-182302- /O.EXP.KHUN.SV.W.0111.000000T0000Z-120518T2300Z/ MADISON AL- 552 PM CDT FRI MAY 18 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON COUNTY EXPIRES AT 600 PM CDT... DOPPLER RADAR INDICATES THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN...SMALL HAIL...GUSTY WINDS...ANDLIGHTNING ARE STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS PASSED. LAT...LON 3466 8661 3481 8666 3479 8645 3470 8643 TIME...MOT...LOC 2252Z 096DEG 5KT 3476 8655 $$ KULA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:45 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 18, 3:45 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 345 PM CDT FRI MAY 18 2012 .DISCUSSION... THERE HAS BEEN VERY LITTLE CHANGE IN THE SYNOPTIC PATTERN IN PLACE ACROSS THE TENNESSEE VALLEY SINCE THIS TIME YESTERDAY...WITH AN ELONGATED MID/UPPER-LEVEL LOW EXTENDING FROM CENTRAL GEORGIA NORTHEASTWARD OFF THE COAST OF THE MID-ATLANTIC STATES AND A SMALL BUT STRENGTHENING MID-TROPOSPHERIC RIDGE LOCATED BETWEEN THE SOUTHERN GREAT LAKES AND THE OHIO RIVER. A WEAK 500-MB SHEAR AXIS REMAINS IN PLACE ACROSS MUCH OF TENNESSEE AS WELL AS NORTHERN PORTIONS OF GEORGIA/ALABAMA/MISSISSIPPI...AND THIS WILL CONTINUE TO PROVIDE AN ENVIRONMENT CONDUCIVE FOR THE DEVELOPMENT OF ISOLATED TO WIDELY SCATTERED AFTERNOON CONVECTION. AN EAST TO SOUTHEASTERLY STEERING FLOW ON THE NORTHWESTERN FLANK OF THE SOUTHEASTERN U.S. UPPER CYCLONE WILL PERSIST FOR THE REMAINDER OF THE AFTERNOON...AND FOR THIS REASON HAVE MAINTAINED A SLIGHT CHANCE OF SHOWERS/STORMS INTO THE FIRST FEW HOURS OF THE EVENING PERIOD FOR THE WESTERN HALF OF THE FORECAST AREA. WEAK LOWER-MID TROPOSPHERIC WINDS /GENERALLY AOB 15 KNOTS/ WILL LEAD TO LITTLE THREAT FOR ORGANIZED SEVERE CONVECTION ALTHOUGH STRONG SURFACE HEATING AND VERY STEEP LOW-LEVEL LAPSE RATES WILL PROMOTE A SMALL HAIL AND GUSTY WIND THREAT WITH THE STRONGEST CELLS. SIMILAR CONDITIONS TO WHAT HAVE BEEN EXPERIENCED RECENTLY ARE EXPECTED TO PERSIST FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD. MODELS CONTINUE TO SUGGEST THAT THE MID-LEVEL HIGH TO THE NORTH OF THE OHIO RIVER WILL STRENGTHEN AND EXPAND NORTHEASTWARD ACROSS NEW ENGLAND FROM TONIGHT THROUGH TOMORROW NIGHT...IN ADVANCE OF A STRONG MID-LEVEL VORT MAX LIFTING NORTHEASTWARD ACROSS THE CENTRAL PLAINS. MEANWHILE...THE SOUTHEASTERN CONUS MID/UPPER-LEVEL LOW IS FORECAST TO SPLIT INTO TWO SEPARATE VORTICES -- THE STRONGEST OF WHICH WILL REMAIN SITUATED OFF THE COAST OF THE OUTER BANKS OF NORTH CAROLINA WHILE THE WEAKER LOW REMAINS NEARLY STATIONARY ACROSS COASTAL GEORGIA/SOUTH CAROLINA. ALTHOUGH THE INITIAL SHEAR AXIS CURRENTLY IN PLACE OVER THE REGION MAY TEND TO SHIFT SOUTHWESTWARD DURING THIS PERIOD...THE POTENTIAL EXISTS FOR ADDITIONAL WAVES TO PASS OVERHEAD IN THE NORTHEAST FLOW ALOFT...AND WILL MAINTAIN SLIGHT CHANCES FOR AFTERNOON AND EARLY EVENING SHOWERS/STORMS BOTH TOMORROW AND ON SUNDAY. FORECAST SOUNDINGS INDICATE THAT STEERING FLOW WILL ONCE AGAIN BE FROM THE EAST-SOUTHEAST TOMORROW...BUT SHOULD BACK TO THE NORTH BY SUNDAY AS THE STRENGTHENING MID-LEVEL HIGH OVER NEW ENGLAND FORCES THE CAROLINAS UPPER LOW TO RETROGRADE INLAND. BY SUNDAY NIGHT...SHORTWAVE RIDGING ALOFT BUILDING ACROSS THE LOWER MISSISSIPPI VALLEY IN ADVANCE OF A MORE PRONOUNCED LONG WAVE TROUGH OVER CENTRAL CANADA MAY ALLOW A LOOSELY-ORGANIZED COMPLEX OF THUNDERSTORMS TO APPROACH THE AREA IN NORTHWEST FLOW ALOFT. HAVE INCREASED POPS INTO THE LOW CHANCE RANGE FOR THE NORTHWEST HALF OF THE FORECAST AREA EARLY MONDAY MORNING TO ACCOUNT FOR THIS POSSIBILITY. IN TERMS OF THE TEMPERATURE FORECAST...VERY LITTLE CHANGE IS EXPECTED OVER THE NEXT SEVERAL DAYS...WITH HIGHS REACHING THE MID 80S-90 DEGREE RANGE EACH AFTERNOON AND LOWS GENERALLY FALLING INTO THE UPPER 50S/LOWER 60S -- WITH THE EXCEPTION OF VALLEY AREAS IN THE NORTHEAST WHERE READINGS MAY REACH THE MID 50S. PATCHY FOG WILL ALSO REMAIN A POSSIBILITY EACH NIGHT...BUT THIS SHOULD PRIMARILY BE CONFINED TO VALLEYS AND LOCATIONS NEAR BODIES OF WATER. RAIN CHANCES STILL APPEAR TO BE HIGHEST AT THE BEGINNING OF THE EXTENDED FORECAST PERIOD...AS THE REMNANTS OF THE PREVIOUSLY MENTIONED SUNDAY NIGHT MCS MAY LINGER IN THE REGION FOR MUCH OF THE DAY ON MONDAY. OTHERWISE...EXPECT CHANCES FOR SHOWERS AND STORMS TO REMAIN FAIRLY HIGH FROM MONDAY NIGHT INTO TUESDAY AS THE SOUTHERN END OF THE CENTRAL CANADIAN LONG WAVE TROUGH SHIFTS EASTWARD OVER THE TENNESSEE VALLEY. THIS SYSTEM WILL LIKELY LIFT EAST-NORTHEASTWARD ACROSS EASTERN KENTUCKY/TENNESSEE...ACROSS THE SOUTHERN APPALACHIANS AND INTO THE MID-ATLANTIC REGION THROUGH THE MIDDLE AND LATTER PORTIONS OF NEXT WEEK...WITH MEDIUM RANGE GUIDANCE FROM THE GFS/ECMWF INDICATING THAT A STRONG MID-LEVEL ANTICYCLONE WILL BUILD ACROSS THE REGION DURING THIS PERIOD. THUS...ASIDE FROM A FEW AFTERNOON SHOWERS AND STORMS IN THE HIGHER TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXPECT DRY AND VERY WARM CONDITIONS TO PREVAIL WITH HIGHS REACHING THE LOWER 90S FOR THE MAJORITY OF THE FORECAST AREA. 70/DD && .AVIATION... /ISSUED 1225 PM CDT FRI MAY 18 2012/ FOR 18Z TAFS...PREDOMINATELY VFR CONDITIONS ARE EXPECTED THIS TAF PERIOD. ISOLATED SHOWERS OR TS ARE POSSIBLE THIS AFTERNOON...AND JUST PAST THE END OF THE TAF PERIOD TOMORROW. HOWEVER WILL NOT INCLUDE THESE IN THE TAFS ATTM DUE TO LOW CONFIDENCE. PATCHY FOG IS AGAIN A POSSIBILITY LATE TONIGHT...AND HAVE NOTED THIS IN TAFS. JLL && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 61 87 61 89 63 / 20 20 10 20 30 SHOALS 60 88 60 91 61 / 20 20 20 20 30 VINEMONT 61 83 61 86 63 / 20 20 10 20 30 FAYETTEVILLE 60 84 60 87 62 / 10 20 20 20 30 ALBERTVILLE 57 83 57 85 59 / 10 20 10 20 10 FORT PAYNE 55 82 55 85 57 / 10 20 10 20 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, May 18, 5:10 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 510 PM CDT FRI MAY 18 2012 ALZ001>010-016-TNZ076-096-097-191100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 510 PM CDT FRI MAY 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON HOURS AND INTO THE EARLY EVENING PERIOD...MAINLY ACROSS NORTH CENTRAL AND NORTHWEST ALABAMA. GUSTY OUTFLOW WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGER STORMS. MINOR FLOODING ON ROADS AND IN LOW LYING AREAS IS POSSIBLE AS WELL...GIVEN THE SLOW MOVEMENT OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY AND SUNDAY AFTERNOONS. STORMS MAY BECOME MORE SCATTERED IN NATURE ON MONDAY THROUGH TUESDAY AS WEAK DISTURBANCES MOVE THROUGH THE TENNESSEE VALLEY. GUSTY WINDS MAY ACCOMPANY THE STORMS...ALONG WITH OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 18, 3:59 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
359 PM CDT FRI MAY 18 2012
ALZ003-182130-
FRANKLIN-
359 PM CDT FRI MAY 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 430 PM
CDT...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRUCE PINE...OR 6 MILES SOUTHEAST OF
RUSSELLVILLE...MOVING WEST AT 5 MPH.
NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
RUSSELLVILLE.
SPRUCE PINE...ISBELL.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS.
SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3450 8789 3455 8760 3437 8754 3430 8776
3431 8782
TIME...MOT...LOC 2059Z 075DEG 4KT 3443 8768
KULASpecial weather statement, May 18, 4:27 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 427 PM CDT FRI MAY 18 2012 ALZ006-182200- MADISON- 427 PM CDT FRI MAY 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON COUNTY UNTIL 500 PM CDT... AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN INTENSIFYING THUNDERSTORM NEAR MERIDIANVILLE...MOVING WEST AT 10 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HARVEST...TONEY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. && LAT...LON 3497 8650 3473 8653 3475 8679 3498 8679 TIME...MOT...LOC 2126Z 096DEG 7KT 3483 8663 KULA
Special weather statement, May 18, 4:31 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
431 PM CDT FRI MAY 18 2012
TNZ097-182215-
FRANKLIN-
431 PM CDT FRI MAY 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 515 PM
CDT...
AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
CLUSTERS OF STRONG THUNDERSTORMS OVER FRANKLIN COUNTY. THE
STRONGEST STORM WAS NEAR SEWANEE...OR 9 MILES EAST OF
WINCHESTER...MOVING SOUTH AT 5 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WINCHESTER.
COWAN.
SHERWOOD...BELVIDERE.
IF ON OR NEAR TIMS FORD LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT
ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3531 8594 3530 8592 3522 8586 3513 8585
3500 8588 3500 8625 3534 8621 3535 8619
TIME...MOT...LOC 2130Z 000DEG 4KT 3520 8596
KULASpecial weather statement, May 18, 5:05 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
505 PM CDT FRI MAY 18 2012
ALZ005-006-182245-
LIMESTONE-MADISON-
505 PM CDT FRI MAY 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LIMESTONE AND WESTERN
MADISON COUNTIES UNTIL 545 PM CDT...
AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF THUNDERSTORMS IN WESTERN MADISON COUNTY. THE STRONGEST
STORM WAS DEVELOPING OVER THE UNIVERSITY OF ALABAMA IN HUNTSVILLE IN
WEST HUNTSVILLE...MOVING WEST AT 5 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HARVEST.
MADISON...CAPSHAW.
HUNTSVILLE INTERNATIONAL AIRPORT.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 3488 8658 3458 8655 3458 8660 3458 8662
3457 8668 3459 8669 3459 8671 3457 8673
3457 8685 3487 8691
TIME...MOT...LOC 2205Z 080DEG 5KT 3472 8667
KULASpecial weather statement, May 18, 5:15 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
515 PM CDT FRI MAY 18 2012
TNZ097-182300-
FRANKLIN-
515 PM CDT FRI MAY 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 600 PM
CDT...
AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHERWOOD...OR 10 MILES SOUTHEAST OF
WINCHESTER...MOVING WEST AT 5 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
COWAN...WINCHESTER.
RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE FROM THESE
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
&&
LAT...LON 3511 8586 3499 8586 3499 8617 3518 8616
3522 8586
TIME...MOT...LOC 2215Z 089DEG 4KT 3513 8596
KULASpecial weather statement, May 18, 5:22 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 522 PM CDT FRI MAY 18 2012 ALZ006-182245- MADISON- 522 PM CDT FRI MAY 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND EASTERN MADISON COUNTY UNTIL 545 PM CDT... AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A STRONG THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR RYLAND...OR 6 MILES EAST OF HUNTSVILLE...MOVING WEST AT 5 MPH. NICKEL SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ALABAMA A AND M UNIVERSITY...HUNTSVILLE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3464 8663 3479 8665 3480 8644 3466 8640 TIME...MOT...LOC 2222Z 087DEG 4KT 3475 8648 KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:12 PM CDT | Special Weather Statement | HUN | Madison | 33 min |
| May 17, 8:50 PM CDT | Special Weather Statement | HUN | Madison | 25 min |
| May 17, 9:25 PM CDT | Flash Flood Warning | HUN | Madison | 58 min |
| May 17, 9:55 PM CDT | Special Weather Statement | HUN | Morgan | 50 min |
| May 18, 2:12 PM CDT | Special Weather Statement | HUN | Jackson | 33 min |
| May 18, 3:08 PM CDT | Special Weather Statement | HUN | Colbert | 37 min |
| May 18, 3:42 PM CDT | Special Weather Statement | HUN | Colbert | 48 min |
| May 18, 3:59 PM CDT | Special Weather Statement | HUN | Franklin | 31 min |
| May 18, 4:16 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
| May 18, 4:27 PM CDT | Special Weather Statement | HUN | Madison | 33 min |
| May 18, 5:05 PM CDT | Special Weather Statement | HUN | Madison | 40 min |
| May 18, 5:22 PM CDT | Special Weather Statement | HUN | Madison | 23 min |
| May 18, 5:29 PM CDT | Special Weather Statement | HUN | DeKalb | 46 min |
| May 18, 5:40 PM CDT | Special Weather Statement | HUN | Limestone | 50 min |
| May 18, 5:45 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 30 min |
| May 18, 6:16 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 29 min |
| May 18, 6:39 PM CDT | Special Weather Statement | HUN | Limestone | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.